Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 289, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 26, 2005, 5:03 PM CDT for Ottawa County, Oklahoma. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2005, 5:03 PM CDT (22:03 UTC)
- Expired
- Jul 26, 2005, 5:39 PM CDT
- In force
- 36 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Ottawa County, OK
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 5:25 PM CDT | HAIL 0.75 | 4 N Wyandotte, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.1 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 224 J/kg
- Mixed-layer CIN
- -218 J/kg
- Mixed-layer LCL
- 1460 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 262203 SVRTSA OKC115-262245- /O.NEW.KTSA.SV.W.0289.050726T2203Z-050726T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 503 PM CDT TUE JUL 26 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHEAST OKLAHOMA * UNTIL 545 PM CDT * AT 458 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES SOUTHEAST OF QUAPAW... MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PEORIA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3699 9483 3683 9475 3687 9462 3700 9463 $$
2 follow-up statements
000 WWUS54 KTSA 262217 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 518 PM CDT TUE JUL 26 2005 OKC115-262245- /O.CON.KTSA.SV.W.0289.000000T0000Z-050726T2245Z/ OTTAWA OK- 518 PM CDT TUE JUL 26 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 PM CDT FOR OTTAWA COUNTY... AT 515 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED 3 MILES NORTH OF PEORIA...MOVING NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3699 9480 3685 9471 3687 9462 3700 9463 $$
000 WWUS54 KTSA 262239 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 539 PM CDT TUE JUL 26 2005 OKC115-262249- /O.CAN.KTSA.SV.W.0289.000000T0000Z-050726T2245Z/ OTTAWA OK- 539 PM CDT TUE JUL 26 2005 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. LAT...LON 3699 9480 3685 9471 3687 9462 3700 9463 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:08 PM CDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 26, 3:08 PM CDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 308 PM CDT TUE JUL 26 2005 .DISCUSSION... UNSEASONABLY STRONG COLD FRONT NOW ENTERING FAR WESTERN PORTIONS OF THE FORECAST AREA...WITH WIDESPREAD LIGHT PRECIP AND EMBEDDED THUNDER OCCURRING ON THE COOL SIDE OF THE BOUNDARY. BULK OF SYNOPTIC SCALE DYNAMICS WILL REMAIN TO OUR NORTH...HOWEVER STILL EXPECTING GOOD COVERAGE OF PRECIP ACROSS THE FORECAST AREA TONIGHT AS THE FRONT SWEEPS EASTWARD. ANY HEAVY RAINFALL CONCERNS WILL BE HIGHLY ISOLATED AS STRENGTH OF DEEP CONVECTION WILL BE LIMITED BY MEAGER LAPSE RATES AND RESULTANT LACK OF INSTABILITY...WITH THIS SAME REASONING LIMITING THE RISK OF SEVERE WEATHER. CURRENT READINGS ACROSS KANSAS SUPPORT LOWS WELL INTO THE 60S MOST LOCATIONS. BULK OF PRECIP WILL END DURING THE MORNING HOURS WEDNESDAY AS SYNOPTIC SCALE SUBSIDENCE AND DRIER LOW LEVEL AIR MOVE INTO THE AREA. EXPECTING WIDESPREAD CLOUD COVER TO LINGER...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE AREA...FOR MOST OF THE DAY LEAVING A STRUGGLE FOR TEMPS TO BREAK THE 80 DEGREE MARK. HIGH PRESSURE BUILDS INTO THE AREA WEDNESDAY NIGHT...AND WITH CLEARING SKIES...FORECAST LOWS WILL APPROACH OR BREAK RECORD VALUES AT MANY LOCATIONS. ABNORMALLY COLD START TO THURSDAY AND FORECAST TEMPERATURE PROFILES WILL ALLOW FOR A REFRESHING JULY DAY WITH HIGH TEMPS 5 TO 10 DEGREES BELOW NORMAL ALONG WITH LIGHT WINDS. SURFACE RIDGE AXIS REMAINS IN PLACE...AND CONTINUED LACK OF CLOUD COVER WILL ALLOW FOR ANOTHER UNSEASONABLY COLD NIGHT THURSDAY NIGHT. MODERATING TEMPS BEGIN FRIDAY THROUGH EARLY NEXT WEEK THOUGH SURFACE RIDGING IS EXPECTED TO BE RATHER STUBBORN. RESULTANT LACK OF TROPICAL MOISTURE RETURN SHOULD ALLOW OVERNIGHT LOWS TO REMAIN AT OR BELOW NORMAL...WHILE HIGH TEMPS WILL PUSH TO MORE NORMAL READINGS. FORECAST REMAINS DRY FROM LATE WEEK INTO EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... TUL 64 81 58 88 / 90 20 10 0 FSM 69 78 63 87 / 70 60 10 10 MLC 66 79 60 86 / 80 40 10 10 BVO 62 80 55 86 / 90 10 10 0 FYV 63 76 55 83 / 80 60 10 0 BYV 62 73 60 81 / 80 60 10 10 MKO 66 79 59 87 / 90 40 10 0 MIO 62 79 57 85 / 90 20 10 0 F10 64 79 59 85 / 90 40 10 0 HHW 71 79 64 88 / 60 50 20 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 18 LONG TERM FORECASTER ID= 07
Hazardous weather outlook, Jul 26, 1:11 PM CDT, 3 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 111 PM CDT TUE JUL 26 2005 ARZ001-002-010-011-019-020-029-OKZ049-053>076-270615- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 111 PM CDT TUE JUL 26 2005 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 4 PM. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND FAR NORTHWEST ARKANSAS. ONSET...THIS EVENING. DISCUSSION... A COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA THIS AFTERNOON REACHING THE INTERSTATE 44 CORRIDOR BY AROUND 7 PM. THE FRONT WILL CONTINUE SOUTH ACROSS THE AREA OVERNIGHT. THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT LATE THIS AFTERNOON AND THIS EVENING AND WILL SPREAD SOUTH OVERNIGHT. ORGANIZED SEVERE WEATHER IS NOT EXPECTED DUE TO UNFAVORABLE WIND PROFILES ALOFT. HOWEVER...ISOLATED PULSE TYPE SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY THIS EVENING IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. WIND GUSTS TO 60 MILES AN HOUR AND HAIL UP TO PENNY SIZE WILL BE THE MAIN SEVERE WEATHER THREATS WITH THE STORMS. WIND FIELDS ALOFT WILL BE PARALLEL TO THE FRONTAL BOUNDARY SO TRAINING OF THUNDERSTORMS MAY OCCUR ACROSS NORTHEAST OKLAHOMA AND THE NORTHWEST CORNER OF ARKANSAS EARLY TONIGHT. THIS MAY RESULT IN LOCALIZED HEAVY RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A FEW PLACES. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN NROTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY...THUNDERSTORM POTENTIAL. THURSDAY THROUGH MONDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORMS WILL BE ENDING DURING THE DAY WEDNESDAY AS DRIER AND COOLER AIR FILTERS INTO THE AREA. DRY WEATHER IS THEN EXPECTED FOR THE NEXT SEVERAL DAYS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Jul 26, 4:15 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT TUE JUL 26 2005
OKZ058-262200-
OTTAWA OK-
415 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 415 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
WEST OF OTTAWA...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...COMMERCE...WYANDOTTE...OTTAWA...
PEORIA AND QUAPAW.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Jul 26, 5:00 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
500 PM CDT TUE JUL 26 2005
OKZ058-262300-
OTTAWA OK-
500 PM CDT TUE JUL 26 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 600 PM CDT
FOR THE FOLLOWING COUNTY:
IN NORTHEAST OKLAHOMA
OTTAWA
AT 500 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...COMMERCE...FAIRLAND...
WYANDOTTE...OTTAWA...PEORIA...QUAPAW...CARDIN AND PICHER.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:21 PM CDT | Severe Thunderstorm Warning | TSA | Mayes | 54 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.